Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 7, NWS Sacramento, CA
NWS Sacramento, CA issued this flash flood warning at Apr 4, 2006, 5:30 AM PDT for Calaveras County, California. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2006, 5:30 AM PDT (12:30 UTC)
- Expired
- Apr 4, 2006, 12:00 PM PDT
- In force
- 7 hr
- Issued by
- NWS Sacramento, CA
- Area
- Counties, with a storm outline in the text
County Calaveras County, CA
The radar
The Sacramento radar (KDAX), 81 km from the middle of the area, began a volume at 12:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 0.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSTO 051236 FFWSTO CAC009-051900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 530 AM PDT TUE APR 4 2006 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL CALAVERAS COUNTY IN CALIFORNIA * UNTIL 1200 PM PDT * AT 530 AM PDT AN EARTHEN DAM AT LA CONTENTA GOLF COURSE SOUTH OF VALLEY SPRINGS WAS THREATENING TO FAIL. THE GOLF COURSE IS LOCATED ALONG HIGHWAY 26. THE DAM IS LOCATED UNDER VISTA DEL LAGO CREEK BRIDGE. MANDATORY EVACUATIONS HAVE BEEN ORDERED. THE DAM IS ABOUT 12 FEET HIGH AND CONTAINS ABOUT 300 ACRE FEET OF WATER. IF THE DAM FAILS IT WILL SEND WATER TO A SECOND POND DIRECTLY BELOW THE DAM. FROM THERE...WATER WOULD RUN INTO THE CALAVERAS RIVER. ABOUT 100 RESIDENCES ARE THREATENED. ENGINEERS HAVE DETERMINED THAT DAM FAILURE IS VERY LIKELY. THE FLASH FLOOD WARNING FOR THIS AREA WILL CONTINUE. * ANY FLASH FLOODING WILL BE CONFINED TO THIS SPECIFIC AREA. LAT...LON 3813 12089 3814 12084 3820 12078 3820 12091 $$ SG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 4:30 AM PDT, 1 hour earlier.
Area forecast discussion, Apr 4, 4:30 AM PDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 430 AM PDT TUE APR 4 2006 .DISCUSSION... UPPER LEVEL LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST WILL SEND ANOTHER IMPULSE THROUGH NORTHERN CALIFORNIA TODAY BRINGING MORE PRECIPITATION. THE PRECIPITATION WILL BE HEAVY AT TIMES WITH STRONG UPPER LEVEL DIVERGENCE ESPECIALLY SOUTH OF INTERSTATE 80. SNOW LEVELS ARE AROUND 4000 FEET IN THE NORTH TO AROUND 5000 FEET ALONG INTERSTATE 80 AND AROUND 6000 FEET IN TUOLUMNE COUNTY AND SHOULD LOWER BY 500 TO 1000 FEET TONIGHT. WINTER STORM WARNING CONTINUES FOR THE WEST SLOPE OF THE NORTHERN SIERRA BUT KEPT AMOUNT BELOW ADVISORY CRITERIA ELSEWHERE WITH THE SHOWERY PRECIPITATION AND THE HEAVIEST AMOUNTS EXPECTED FROM INTERSTATE 80 SOUTH. RUNOFF ALONG WITH MODERATE TO HEAVY RAIN THROUGH THIS EVENING WILL CAUSE RISES ON SMALL STREAMS AND CREEKS THAT MAY BRING FLOODING AND PONDING OF WATER ON ROADWAYS. IN ADDITION THE SATURATED GROUNDS ALONG WITH ADDITIONAL RAINFALL IS CAUSING SOME MUD/ROCK DEBRIS SLIDES. THE FLOOD WARNING WAS EXTENDED INTO THIS EVENING AND FURTHER NORTH TO INCLUDE BUTTE AND WESTERN PLUMAS COUNTY AND YUBA AND NEVADA COUNTIES. INSTABILITY TODAY AS THE COLD AIR ALOFT MOVES OVER NORTHERN CALIFORNIA. THE WSETA SHOWING CAPES AROUND 1000 J/KG AND NEGATIVE LIS FROM SACRAMENTO SOUTH AT 00Z. THIS INSTABILITY WILL BRING ISOLATED THUNDERSTORMS TO THE LOWER ELEVATIONS...ESPECIALLY THE SOUTHERN SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS AND MOTHERLODE. THE THUNDERSTORMS WILL BRING HEAVY RAIN THAT MAY PRODUCE LOCALIZED FLOODING. SHOWERS ARE EXPECTED TO LINGER OVERNIGHT TONIGHT AND INTO WEDNESDAY. WEAK RIDGING BEHIND THE TROUGH ON THURSDAY MAY BRING A DRY DAY. ANOTHER SYSTEM APPROACHES THURSDAY NIGHT BRINGING ANOTHER THREAT OF PRECIPITATION. .EXTENDED FORECAST...FRIDAY THROUGH MONDAY... STRONG JETSTREAM WILL CONTINUE ALONG 50N WITH MEAN TROF OVER CALIFORNIA AND A RIDGE OVER THE INTERMOUNTAIN WEST. ANOTHER LOW PRESSURE SYSTEM DROPPING SOUTH FROM THE GULF OF ALASKA THURSDAY WILL SWING INLAND AS A NEGATIVE TILT TROF FRIDAY. COLD FRONT WILL BRING ANOTHER CHANCE OF VALLEY RAIN AND MOUNTAIN SNOW SHOWERS FRIDAY AND FRIDAY NIGHT. LAST 3 RUNS OF THE GFS HAVE SUPPORTED THIS SOLUTION SO CONFIDENCE IS GROWING. HOWEVER THE GFS HAS SHOWN A FAIR AMOUNT OF RUN-TO-RUN VARIABILITY REGARDING SATURDAY AND SUNDAY. 00Z RUN KEEPS THE LOW OFFSHORE LONGER AND THEN SWINGS IT INLAND BY SUNDAY NIGHT. ECMWF IS SIMILAR IN THIS SOLUTION THOUGH IT HAS A WEAKER...SPLITTING TROF MOVING IN A BIT FASTER. NOGAPS IS MUCH MORE AMPLIFIED WITH A STRONGER MORE PERSISTENT RIDGE OVER THE GREAT BASIN. UKMET APPEARS A REASONABLE COMPROMISE WITH A FLATTER TROF MOVING THROUGH THE AREA SUNDAY. THUS IT APPEARS UNSETTLED WEATHER MAY CONTINUE WITH BELOW NORMAL TEMPERATURES. SG && .AVIATION... VIGOROUS UPPER LOW OFF THE CALIFORNIA COAST NEAR 35N/130W. STRONG 120-130KT JET STREAK WILL MOVE INTO CENTRAL CALIFORNIA BY 12Z. LOW LEVEL SOUTHERLY JET OF 30KTS WILL ENHANCE SHOWERS ALONG THE WEST SLOPE OF THE SIERRA THRU 20Z. UNSTABLE ATMOSPHERE DEVELOPS ALONG THE BAY AREA AFT 12Z AND OVER CENTRAL CALIFORNIA 20Z-00Z. STRONG UPDRAFTS LIKELY WITH A LOT OF SHEAR IN THE LOWER LEVELS. THUNDERSTORMS LIKELY TO BE STRONG IN THE NORTHERN SAN JOAQUIN AND SRN SACRAMENTO VALLEY AFT 20Z WITH HAIL...GUSTY WINDS AND ROTATING UPDRAFTS POSSIBLE. SAC AND NRN SJ VLYS MAINLY VFR WITH WDLY SCT MVFR CIGS BR -RA/-TSRA. SIERNEV MVFR ESPECIALLY S OF I-80 WITH AREAS 1/4SM RA FG AND SN ABV 050 AND MTNS OBSC. SHASTA/SISKIYOUS MVFR CIG SHRASN LCL -TSRASN. BAY AREA MVFR CIGS SHRA/-TSRA. SG && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING IN EFFECT UNTIL 5 AM PDT WEDNESDAY FOR THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA. SMALL RIVER AND STREAM FLOOD WARNING CONTINUES UNTIL 500 PM TUESDAY FOR STANISLAUS...WESTERN PLACER...WESTERN EL DORADO...SACRAMENTO... AMADOR...CALAVERAS...WESTERN TUOLUMNE AND SAN JOAQUIN COUNTIES. &&
Hazardous weather outlook, Apr 3, 11:00 AM PDT, 18 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SACRAMENTO CA 1000 AM PST MON APR 03 2006 CAZ013>019-063-064-066>069-041500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 1000 AM PST MON APR 03 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A WARM WINTER STORM WILL CONTINUE TO IMPACT NORTHERN CALIFORNIA. SNOW LEVELS WILL BE RELATIVELY HIGH AND PERIODS OF MODERATE TO HEAVY RAIN WILL LEAD TO URBAN AND SMALL STREAM FLOODING AND AN INCREASED CHANCE OF DEBRIS FLOWS. STRONG SOUTHERLY WINDS WILL CAUSE REDUCED VISIBILITIES. REFER TO THE LISTED WARNINGS AND ADVISORIES FOR MORE DETAILED INFORMATION. ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY IN MOST AREAS OF NORTHERN CALIFORNIA. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * WINTER WEATHER ADVISORY....SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * URBAN AND SMALL STREAM FLOOD ADVISORY...SEE WGUS86 KSTO - FLSSTO * * ZONE FORECAST PRODUCT......SEE FPUS56 KSTO - ZFPSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY RAIN AND SNOW WILL CONTINUE ON TUESDAY AND THERE WILL BE A GREATER CHANCE OF THUNDERSTORMS AS WELL. A BREAK IN THE WEATHER WEDNESDAY AND THURSDAY...THEN MORE RAIN AND SNOW WILL MOVE INTO NORTHERN CALIFORNIA BEGINNING FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO /KJ
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 10:40 AM PDT | Flash Flood Warning | STO | Sacramento | 6 hr |
| Apr 4, 1:30 PM PDT | Flash Flood Warning | STO | Amador, Calaveras, Stanislaus | 4 hr |
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.